Alert archive / New Mexico / Wind Advisories in 2007

Wind Advisory 17, NWS Albuquerque, NM

September 29, 2007

NWS Albuquerque, NM issued this wind advisory at Sep 29, 2007, 3:45 AM MDT. It took effect at Sep 29, 2007, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2007, 3:45 AM MDT (09:45 UTC)
In effect from
Sep 29, 2007, 12:00 PM MDT
Expired
Sep 29, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 290945
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 AM MDT SAT SEP 29 2007

...STRONG WINDS OVER NORTHEAST NEW MEXICO TODAY...

.A DEEP TROUGH OF LOW PRESSURE MOVING INTO THE GREAT BASIN TODAY
WILL INCREASE THE WINDS IN THE MID LEVELS OF THE ATMOSPHERE. THESE
WINDS WILL THEN MIX DOWN TO THE SURFACE...CREATING STRONG WINDS
FOR A WHILE THIS AFTERNOON OVER THE CENTRAL HIGH PLAINS AND ALL OF
NORTHEAST NEW MEXICO.

NMZ005>007-011-012-292200-
/O.NEW.KABQ.WI.Y.0017.070929T1800Z-070929T2200Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
MORIARTY/ESTANCIA...SANTA ROSA
345 AM MDT SAT SEP 29 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM MDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM MDT THIS
AFTERNOON. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE THROUGH THE MORNING AND
REACH SUSTAINED SPEEDS OF 25 TO 35 MPH BY NOON...WITH GUSTS OF
45 TO 50 MPH. EVEN STRONGER GUSTS ARE POSSIBLE IN AND AROUND
THUNDERSTORMS. WINDS WILL CONTINUE THROUGH MID AFTERNOON BEFORE
DIMINISHING AFTER 400 PM MDT.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

40
1 follow-up statement
000 
WWUS75 KABQ 291825
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1225 PM MDT SAT SEP 29 2007

...STRONG WINDS OVER NORTHERN NEW MEXICO THIS AFTERNOON AND EVENING...

.A DEEP TROUGH OF LOW PRESSURE MOVING ACROSS THE CENTRAL ROCKIES
AND ITS ASSOCIATED MID LEVEL WINDS WILL MIX DOWN TO THE SURFACE
DURING WARMEST TIME OF THE DAY. THIS WILL RESULT IN STRONG WINDS
ACROSS NORTHERN NEW MEXICO AND THE HIGH TERRAIN OF CENTRAL NEW
MEXICO. THEREFORE THE WIND ADVISORY HAS BEEN EXPANDED WESTWARD TO
INCLUDE THE NORTHERN...WESTERN AND CENTRAL MOUNTAINS AS WELL AS
THE NORTHWEST PLATEAU.

NMZ001-002-008-300000-
/O.EXB.KABQ.WI.Y.0017.000000T0000Z-070930T0000Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
WEST CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
GALLUP/GRANTS
1225 PM MDT SAT SEP 29 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON FOR
NORTHWEST NEW MEXICO...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND REACH
SUSTAINED SPEEDS OF 25 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH.
EVEN STRONGER GUSTS ARE POSSIBLE IN AND AROUND THUNDERSTORMS.
WINDS WILL PEAK DURING THE MIDDLE OF THE AFTERNOON BEFORE
DIMINISHING AFTER 600 PM MDT.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ004-010-300300-
/O.EXB.KABQ.WI.Y.0017.000000T0000Z-070930T0300Z/
SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
SANDIA PARK/CEDAR CREST
1225 PM MDT SAT SEP 29 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE
SANGRE DE CRISTO...SANDIA AND MANZANO MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE THROUGH THE AFTERNOON AND
REACH SUSTAINED SPEEDS OF 25 TO 35 MPH BY MID AFTERNOON...WITH
GUSTS OF 45 TO 55 MPH. EVEN STRONGER GUSTS ARE POSSIBLE IN AND
AROUND THUNDERSTORMS. WINDS WILL PEAK DURING THE LATE AFTERNOON
AND EARLY EVENING HOURS BEFORE DIMINISHING AFTER 800 PM MDT.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ005>007-011-012-300300-
/O.EXT.KABQ.WI.Y.0017.000000T0000Z-070930T0300Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
MORIARTY/ESTANCIA...SANTA ROSA
1225 PM MDT SAT SEP 29 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR 
THE NORTHEAST AND CENTRAL HIGHLANDS AND NORTHEAST PLAINS...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE THROUGH THE AFTERNOON AND
REACH SUSTAINED SPEEDS OF 25 TO 35 MPH BY MID AFTERNOON...WITH
GUSTS OF 45 TO 55 MPH. EVEN STRONGER GUSTS ARE POSSIBLE IN AND
AROUND THUNDERSTORMS. WINDS WILL PEAK DURING THE LATE AFTERNOON
AND EARLY EVENING HOURS BEFORE DIMINISHING AFTER 800 PM MDT.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

19/DPORTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Sep 29, 3:25 AM MDT, 20 minutes earlier.

Area forecast discussion, Sep 29, 3:25 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 AM MDT SAT SEP 29 2007

.UPDATE...CONCERNING THE WINDS TODAY...IMPRESSIVE 40 TO 50KT WINDS
AT 700 MB OVER NRN NM TODAY. THESE WINDS WILL TRY AND MIX DOWN TO
THE SURFACE. CLOUD COVER THE LIMITING FACTOR...ESPECIALLY OVER THE
NW AND NC ZONES. WILL BE A CLOSE CALL IN ZNS 1..2..4 AND 8. THE
NE ZONES MORE LIKELY TO REACH ADVISORY CRITERIA AND WILL ISSUE A
WIND ADVISORY FOR A FEW HOURS THIS PM FOR ZONES 5..6..7..11 AND 12.

&&

.PREV DISCUSSION...309 AM MDT SAT SEP 29 2007
ACTIVE WEATHER MOST OF THE TIME THROUGH MON NIGHT THEN DRIER WEATHER
FOR MUCH OF NEXT WEEK.

SEVERE WEATHER FRI COULD BE REPEATED TODAY AS DEEPENING TROUGH MOVES
INTO THE GREAT BASIN. GOOD MOISTURE AND SHEAR WILL COMBINE WITH
DECENT INSTABILITY TO PRODUCE SOME LONG LIVED CELLS THAT WILL BE
STRONG TO SEVERE OVER N AND E NM THIS PM AND EVE.

SHARP TROUGH WILL SWING THROUGH THE ROCKIES TONIGHT AND USHER IN
DRIER AIR FOR SUN. THIS DRYING WILL BE SHORT LIVED HOWEVER...AS
ANOTHER DEEPENING TROUGH WILL MOVE ONTO THE W COAST MON AND DRAW
MOISTURE BACK N AHEAD OF IT ACROSS NM STARTING SUN NIGHT AND THEN
CONTINUING MON INTO MON NIGHT. HAVE INCREASED COVERAGE AND VALUES
OF POPS FROM SUN NIGHT THROUGH MON NIGHT.

THIS SECOND TROUGH WILL SWING THROUGH THE STATE EARLY TUE WITH
DRIER AIR RETURNING. THIS TIME APPEARS AREA SHOULD REMAIN DRY
UNTIL AT LEAST LATE IN THE WEEK WHEN MOISTURE MAY BEGIN TO SEEP
BACK N INTO NM. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  77  41  77  44 /  40   5   0   5
GALLUP..........................  74  34  76  40 /  20   5   0   5
GRANTS..........................  77  37  79  40 /  30  10   0  10
GLENWOOD........................  82  48  83  50 /  20   5   5  10
CHAMA...........................  67  33  73  34 /  80  20   0   5
LOS ALAMOS......................  67  41  76  46 /  60  20   0  10
RED RIVER.......................  63  32  67  30 /  50  40   0   5
TAOS............................  70  40  76  37 /  60  40   0   5
SANTA FE........................  74  43  77  45 /  60  30   0  10
SANTA FE AIRPORT................  76  44  78  47 /  50  20   0  10
ESPANOLA........................  74  42  80  44 /  50  20   0   5
ALBUQUERQUE HEIGHTS.............  79  53  80  56 /  30  20   0  10
ALBUQUERQUE VALLEY..............  81  47  82  50 /  30  20   0  10
ALBUQUERQUE FOOTHILLS...........  74  49  78  52 /  40  20   0  10
ALBUQUERQUE WEST MESA...........  79  51  81  53 /  40  20   0  10
SOCORRO.........................  80  51  81  52 /  30  10   5  10
SANDIA PARK/CEDAR CREST.........  70  45  77  47 /  40  20   0  10
MORIARTY/ESTANCIA...............  77  41  78  42 /  40  20   0  10
CARRIZOZO.......................  79  50  80  53 /  30  10  10  10
RUIDOSO.........................  74  46  76  46 /  40  20  10  10
RATON...........................  75  39  77  39 /  30  30   0   5
LAS VEGAS.......................  73  46  75  45 /  50  30   0  10
ROY.............................  75  50  78  49 /  50  30   0   5
CLAYTON.........................  81  54  79  50 /  30  30   0   5
SANTA ROSA......................  81  49  85  50 /  40  20   5  10
TUCUMCARI.......................  86  58  84  55 /  30  20   5  10
FORT SUMNER.....................  83  54  86  54 /  30  20   5  10
CLOVIS..........................  84  59  84  57 /  20  20  10  10
PORTALES........................  85  58  86  56 /  20  20  10  10
ROSWELL.........................  86  61  89  60 /  20  10  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 4 PM MDT THIS AFTERNOON FOR THE
FOLLOWING ZONES...NMZ005>007-011-012.

&&

40
Hazardous weather outlook, Sep 28, 5:31 AM MDT, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 AM MDT FRI SEP 28 2007

NMZ001>021-026-291215-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
531 AM MDT FRI SEP 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
A FEW THUNDERSTORMS NORTH OF INTERSTATE 40 THIS AFTERNOON OR
EVENING COULD BE STRONG...CONTAINING WIND GUSTS TO 50 MPH AND HAIL
UP TO ONE HALF INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
A FEW THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN COULD BE
STRONG SATURDAY AFTERNOON AND EVENING...CONTAINING WIND GUSTS TO
50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

In the hours before

Special weather statement, Sep 28, 10:40 PM MDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1040 PM MDT FRI SEP 28 2007

NMZ011-012-015>018-290545-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA
VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-LINCOLN COUNTY
HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-
1040 PM MDT FRI SEP 28 2007

...LINE OF STRONG THUNDERSTORMS MOVING OVER LINCOLN...SOUTHEAST
TORRANCE AND SOUTHWEST GUADALUPE...

AT 1040 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER EXTENDING FROM NORTHWEST OF
OSCURO TO ANCHO...CORONA...DURAN AND VAUGHN.  MOVEMENT OF THE STORMS
WAS GENERALLY NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CEDARVALE...CLAUNCH...ENCINO AND JICARILLA. TRAVEL ON HIGHWAY 54 MAY
BE IMPACTED BY HEAVY RAINS AND GUSTY WINDS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
Special weather statement, Sep 28, 11:45 PM MDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1145 PM MDT FRI SEP 28 2007

NMZ005-011-012-016>018-290615-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA
VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-LINCOLN COUNTY
HIGH PLAINS/HONDO VALLEY-NORTHEAST HIGHLANDS-
1145 PM MDT FRI SEP 28 2007

...STRONG THUNDERSTORMS MOVING OVER LINCOLN...TORRANCE...AND
GUADALUPE COUNTIES...

AT 1140 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM
PASTURA TO ANCHO. MOVEMENT WAS NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLONIAS...CUERVO...
DURAN...JICARILLA...NEWKIRK AND PINTADA.

HEAVY RAINS MAY CAUSE PONDING ON AREA ROADWAYS AND LOW LYING AREAS.
FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS. WARNINGS ARE NOT
ANTICIPATED AT THIS TIME.

34
Special weather statement, Sep 29, 12:53 AM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1253 AM MDT SAT SEP 29 2007

NMZ005-007-290730-
FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS-
1253 AM MDT SAT SEP 29 2007

...STRONG THUNDERSTORM MOVING OVER DES MOINES IN UNION COUNTY...

AT 1248 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR DES MOINES. MOVEMENT WAS
NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE DES MOINES.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 6:43 PM MDTSevere Thunderstorm WarningABQSan Miguel62 min
Sep 28, 6:47 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln58 min
Sep 28, 6:49 PM MDTSevere Thunderstorm WarningABQChaves56 min
Sep 28, 7:44 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel61 min
Sep 28, 8:43 PM MDTSevere Thunderstorm WarningABQHarding, Union62 min
Sep 28, 9:43 PM MDTSevere Thunderstorm WarningABQHarding, Union39 min
Sep 29, 4:22 PM MDTSevere Thunderstorm WarningABQDe Baca38 min
Sep 29, 5:13 PM MDTSevere Thunderstorm WarningABQUnion47 min

Nearby

Wind Advisories in New Mexico, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.